Wyoming, 2014

Tornadoes and Hail in Wyoming, May 6, 2014

May 6, 2014 · NWS RIW · 6 events in 2 counties and zones

Easterly low-level wind flow brought moisture into Fremont and Natrona counties following passage of a weak cold front. Southwest flow aloft helped to move thunderstorms off the higher terrain of the Wind River Range and into the moisture laden air in the Wind River Basin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

Easterly low-level wind flow brought moisture into Fremont and Natrona counties following passage of a weak cold front. Southwest flow aloft helped to move thunderstorms off the higher terrain of the Wind River Range and into the moisture laden air in the Wind River Basin. Favorable wind shear profiles led to the development of a few tornadoes and large hail from mid afternoon to early evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at May 6, 10:20 AM MST, 2 hours 22 minutes earlier.

Area forecast discussion, May 6, 10:20 AM MST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1120 AM MDT TUE MAY 6 2014

.SHORT TERM...TUESDAY THROUGH THURSDAY NIGHT

SOME PRECIPITATION IS ONGOING RIGHT NOW WITH SOME SHOWERS MAINLY
OVER THE ABSAROKAS IN RESPONSE TO SOME UPPER LEVEL DIVERGENCE WITH
THE RIGHT REAR QUAD OF THE JET MOVING BY. THINGS ARE STILL FAIRLY
WARM WITH FREEZING LEVELS GENERALLY AROUND 8000 FEET.

ACTIVE WEATHER WILL CONTINUE TODAY AS A COLDER AIR OOZES INTO THE
AREA AND A TROUGH POTENTIAL CLOSES OFF JUST TO THE EAST OF THE
ABSAROKAS. THIS WOULD BRING STEADY PRECIPITATION TO THE ABSAROKAS.
THE MODELS HAVE SOME DIFFERENCES IN THE PLACEMENT OF THE HEAVIER
PRECIPITATION THOUGH. FOR NOW...CONTINUITY LOOKED REASONABLE WITH
REGARDS TO QPF IN THE NORTHWEST SO WE LEFT CONTINUITY ALONE. AS FOR
PRECIPITATION TYPE...MODELS STILL HAVE SOME SLIGHT DIFFERENCES WITH
THE NAM STILL COLDER THAN THE GFS. NEVERTHELESS...ALL MODELS
INDICATE THE VALLEYS AND BASINS WILL BE WARM ENOUGH FOR RAIN WITH
THE SNOW LEVELS GENERALLY RUNNING AROUND 8000 FEET. WE WERE
ORIGINALLY CONSIDERING ADVISORIES WITH A WELL ORGANIZED BAND OF
PRECIPITATION. HOWEVER...WITH THE MODELS NOW SHOWING MORE SPLITTING
AND LIGHTER QPF WE WILL CONTINUE THE SPECIAL WEATHER STATEMENT
INSTEAD. MEANWHILE...EAST OF THE DIVIDE IT WILL BE A COOLER DAY BUT
STILL FAIRLY CLOSE TO NORMAL. WITH THE FRONT DROPPING SOUTH AND SOME
CAPE WE HAVE INCLUDED A CHANCE OF THUNDERSTORMS FOR EVERYONE THIS
AFTERNOON AND EVENING BEFORE THE FRONT PUSHES THROUGH. WITH LOW
WET BULB ZERO TEMPERATURES WHERE COULD BE SOME SMALL HAIL WITH
ANY THUNDERSTORM.

THE COLDER AIR WILL DROP IN TONIGHT AND AS A RESULT SNOW LEVELS WILL
BEGIN TO DROP. THE MODELS HAVE COME INTO SOMEWHAT BETTER AGREEMENT
AT THIS TIME. BY 12Z WEDNESDAY 700 MILLIBAR TEMPERATURES FALL TO
AROUND MINUS 5 TO MINUS 6 NEAR CODY WHICH TRANSLATES TO AROUND 5500
TO 6000 FEET SO IT WILL BE CLOSE THERE. PRECIPITATION IN THE
MOUNTAINS SHOULD BE ALL SNOW BY THIS TIME. MEANWHILE...FURTHER EAST
THE COLDER AIR WILL BE SLOWER TO MOVE IN SO MAINLY RAIN IS EXPECTED
THROUGH THE NIGHT. WEDNESDAY LOOKS LIKE A CLOUDY AND CHILLY DAY
ACROSS MOST OF THE AREA WITH SNOW LEVELS DROPPING TO AROUND 5500 TO
6000 FEET FOR EVERYONE WITH 700 MILLIBAR TEMPERATURES FROM MINUS 5
TO MINUS 6. THIS SHOULD KEEP THE VALLEYS AND BASINS MAINLY RAIN WITH
ANY SNOW THAT DOES FALL LIKELY NOT ACCUMULATING ON ROADS DUE TO
WARMER GROUND TEMPERATURES AND THE STRONG SUN ANGLE.

THE ONE AREA FOR CONCERN STILL LOOKS TO BE WEDNESDAY NIGHT AS LEE
CYCLOGENESIS OCCURS EAST OF THE ROCKIES AND FLOW TURNS MORE TO THE
EAST AND NORTHEAST THAT COULD BRING SOME UPSLOPE. THIS STILL LOOKS
TO BE THE NIGHT SNOW LEVELS WOULD FALL TO THE VALLEY FLOORS.
HOWEVER...MOST OF BEST MOISTURE BY THIS TIME LOOKS TO BE EAST OF THE
COUNTY WARNING AREA. IT WILL BE CLOSE BUT FOR NOW WE KEPT AMOUNTS ON
THE LIGHT SIDE.

BY THURSDAY MOST OF THE STEADY PRECIPITATION SHOULD BE EAST OF THE
AREA. HOWEVER...WITH TROUGHINESS HANGING AROUND THE AREA LONG WITH
OUR OLD FRIEND UNSTABLE NORTHWESTERLY FLOW THERE WILL STILL BE
SHOWERS AROUND THE AREA BEFORE IT ENDS LATE IN THE DAY.
HOWEVER...ANOTHER SYSTEM ON ITS HEELS MAY MOVE INTO THE WEST FOR
LATE THURSDAY NIGHT.

.LONG TERM...FRIDAY THROUGH TUESDAY

UPPER RIDGE IN THE EASTERN PACIFIC IS EXPECTED TO PROGRESS ONLY
SLIGHTLY BTWN 130-125W THROUGH THIS PERIOD WHILE UPPER LOW CONTINUES
TO WOBBLE ACROSS NORTHERN ALBERTA/SASKATCHEWAN.  THIS SETUP WILL
CONTINUE TO GUIDE THE STORM TRACK FROM THE GULF OF ALASKA ACROSS THE
NORTHERN/CENTRAL ROCKIES.  SHORTWAVE NEAR 40N/160W EARLY THIS
MORNING WILL MAKE LANDFALL ALONG THE NW COAST LATE THURSDAY AND SE
ACROSS WYOMING LATE FRIDAY AFTN/FRI EVE.  THIS SYSTEM WILL BRING
INCREASING MTN SNOW AND VALLEY RAIN...SNOW LEVELS EXPECTED BTWN
7K-8KFT...FRIDAY MORNING WITH SCATTERED SHOWERS AND ISOLATED TS
SPREADING EAST OF THE DIVIDE...PRIMARILY ACROSS NORTHERN WY FRI AFTN
AND EVE WITH WHILE THE SOUTH SEES LESS SHOWERS AND MORE WIND.

MEDIUM-RANGE MODELS DIVERGE IN SOLUTIONS SUBSTANTIALLY OVER THE
WEEKEND WITH GFS EXPANDING EASTERN PACIFIC RIDGE INTO THE WESTERN
U.S. RESULTING IN A MUCH FURTHER NORTH STORM TRACK.  ECMWF AND GEM
KEEP RIDGE OFF THE WEST COAST...WITH GULF OF AK UPPER LOW SLIDING
DOWN THE FRONT SIDE OF THE RIDGE INTO THE GREAT BASIN ON SUNDAY.
THIS LATTER SOLUTION HAS BEEN THE MOST CONSISTENT WITH GFS LIKELY
TOO PROGRESSIVE WITH LONGWAVE PATTERN.

GOING MAINLY WITH ECMWF...ON SATURDAY FLAT RIDGING MAKES A BRIEF
APPEARANCE OVER THE NORTHERN ROCKIES BTWN EXITING SHORTWAVE OVER THE
NORTHERN PLAINS AND UPPER LOW MAKING LANDFALL ALONG THE NW COAST.
WINDY CONDITIONS WILL CONTINUE ACROSS SOUTHERN WYOMING WITH SCT
VALLEY AND NMRS MTN SHOWERS ACROSS MAINLY THE NORTHERN THIRD OF THE
AREA.

UPPER LOW WILL DIG ACROSS THE GREAT BASIN/CENTRAL ROCKIES SUNDAY AND
MONDAY WITH UPSLOPE NE FLOW DEVELOPING EAST OF THE DIVIDE ON SUNDAY
ALONG WITH HIGHER CHANCES OF RAIN AND SNOW.  FORECAST KEEPS HIGH
TEMPS A FEW DEGREES WARMER THAN ECMWF GUIDANCE RIGHT NOW WITH
LOW/MEDIUM CONFIDENCE IN TIMING AND VERTICAL THERMAL PROFILE...SNOW
LEVELS NEAR 7KFT.  UPPER LOW IS FORECAST TO PUSH OUT INTO THE
CENTRAL HIGH PLAINS ON MONDAY SHIFTING THE BEST CHANCES OF RAIN AND
SNOW ACROSS EAST CENTRAL WYOMING.  A COOL AND UNSETTLED NW FLOW IS
EXPECTED TO FOLLOW ON TUESDAY WITH ISOLD/SCT RAIN AND SNOW SHOWERS
AND BELOW NORMAL TEMPS.

&&

.AVIATION.../18Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

OVER THE NORTH...MVFR/IFR CONDITIONS THE REST OF TODAY AS CLOUDS
LOWER AND AREAS OF RAIN SHOWERS BEGIN BEHIND A FRONT. THESE
CONDITIONS WILL PREVAIL BY 00Z WED AND CONTINUE THROUGH 18Z WED. FOR
THE CENTRAL AREAS VFR CONDITIONS WILL OCCUR THROUGH 02Z. ISOLATED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE AFTER THIS AFTERNOON THROUGH
03Z. AFTER 03Z CLOUDS WILL LOWER WITH AREAS OF RAIN DEVELOPING.
EXPECT MVFR TO IFR CONDITIONS IN THE CENTRAL REGION LASTING THROUGH
18Z WED. PLEASE CHECK INDIVIDUAL TERMINAL FORECASTS FOR MORE
DETAILS.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AT THE TERMINAL SITES.
SHOWERS AND ISOLATED STORMS WILL OCCUR IN THE WEST WITH RAIN AND
SNOW IN THE WESTERN MOUNTAINS ALONG WITH MVFR/IFR CONDITIONS NEAR
THE MOUNTAINS. TONIGHT KJAC WILL SEE MVFR CONDITIONS IN CIGS...WHILE
THE REST OF THE TERMINALS WILL REMAIN VFR UNTIL AT LEAST 08Z WHEN
MVFR CIGS CAN BE EXPECTED AT BOTH KBPI AND KPNA. PLEASE SEE
INDIVIDUAL TERMINAL FORECASTS FOR MORE DETAILS. &&

.FIRE WEATHER...

A STORM WILL MOVE ACROSS MUCH OF THE AREA WITH MOST AREAS NORTH OF
THE WIND RIVER RANGE AND SEEING COOLER TEMPERATURES AND SHOWERS
AROUND FROM TODAY INTO WEDNESDAY. SEVERAL INCHES OF SNOW IS EXPECTED
IN THE MOUNTAINS ABOVE AROUND 7500 FEET. EXPECT ONE MORE DRY DAY
ACROSS MUCH OF SOUTHERN WYOMING WITH GUSTY WINDS CONTINUING BEFORE
SHOWERS SPREAD HERE AS WELL FOR WEDNESDAY. THE CHANCE OF RAIN AND
SNOW SHOWERS WILL HANG AROUND INTO THURSDAY ALONG WITH WELL BELOW
TEMPERATURES AND HIGHER RELATIVE HUMIDITY.
&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HATTINGS
LONG TERM...AEM
AVIATION...JB
FIRE WEATHER...HATTINGS
Hazardous weather outlook, May 6, 4:00 AM MST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT TUE MAY 6 2014

WYZ001>020-022>030-071100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT TUE MAY 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA TUESDAY
AFTERNOON AND EARLY EVENING. HIGH ELEVATION MOUNTAIN SNOWFALL IS
POSSIBLE. RAIN COULD MIX WITH OR CHANGE TO SNOW IN THE CODY
FOOTHILLS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...SIGNIFICANT MOUNTAIN SNOWFALL POSSIBLE...
MAINLY OVER THE NORTHWEST AND NORTH. SNOW MAY MIX WITH OR
CHANGE TO SNOW IN THE LANDER FOOTHILLS AND WIND RIVER BASIN LATER
TUESDAY NIGHT AND WEDNESDAY.

SUNDAY AND MONDAY...SIGNIFICANT SNOWFALL POSSIBLE IN THE CENTRAL
MOUNTAINS...PRIMARILY ON NORTH AND EAST FACING SLOPES.  A RAIN AND
SNOW MIX POSSIBLE IN THE CENTRAL BASINS...WITH A FEW INCHES OF SNOW
POSSIBLE ABOVE 5000 FEET SUNDAY NIGHT AND MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OR ANY HAIL. THANK
YOU.

TEAM RIVERTON

In the hours before

Special weather statement, May 6, 11:29 AM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1229 PM MDT TUE MAY 6 2014

WYZ001-012-062100-
TETON AND GROS VENTRE MOUNTAINS-YELLOWSTONE NATIONAL PARK-
1229 PM MDT TUE MAY 6 2014

SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS ARE DEVELOPING THIS
AFTERNOON ACROSS EASTERN IDAHO AND WILL MOVE INTO PORTIONS OF
WESTERN WYOMING THROUGH 3 PM. EXPECT BRIEF PERIODS OF
HEAVY RAIN WITH THE HEAVIER CELLS...GUSTY WINDS AND POSSIBLE VERY
SMALL HAIL WITH OCCASIONAL LIGHTNING.

JB
Special weather statement, May 6, 11:44 AM MST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1244 PM MDT TUE MAY 6 2014

WYZ014-062100-
WIND RIVER MOUNTAINS WEST-
1244 PM MDT TUE MAY 6 2014

SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS ARE DEVELOPING THIS
AFTERNOON MOVING INTO PORTIONS OF THE WIND RIVER MOUNTAINS AND
FOOTHILLS THROUGH 3 PM. EXPECT BRIEF PERIODS OF HEAVY RAIN WITH THE
HEAVIER CELLS...GUSTY WINDS AND POSSIBLE VERY SMALL HAIL WITH
OCCASIONAL LIGHTNING.

JB
Special weather statement, May 6, 12:07 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
107 PM MDT TUE MAY 6 2014

WYZ023>028-062100-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-STAR VALLEY-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-
107 PM MDT TUE MAY 6 2014

SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS ARE DEVELOPING OVER
PORTIONS OF EASTERN IDAHO AND NORTHEASTERN UTAH THIS AFTERNOON...
MOVING INTO PORTIONS OF LINCOLN AND SUBLETTE COUNTIES.  THROUGH 3 PM.
EXPECT BRIEF PERIODS OF HEAVY RAIN WITH THE HEAVIER CELLS...
STRONG GUSTY WINDS AND SMALL HAIL WITH OCCASIONAL LIGHTNING.

TL
Special weather statement, May 6, 12:13 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
113 PM MDT TUE MAY 6 2014

WYZ016>018-062100-
LANDER FOOTHILLS-UPPER WIND RIVER BASIN-WIND RIVER BASIN-
113 PM MDT TUE MAY 6 2014

SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS ARE DEVELOPING OVER
PORTIONS OF WIND RIVER BASIN AND FOOTHILLS THIS AFTERNOON...
MOVING TO THE NORTH NORTHEAST AT AROUND 25 MPH. THROUGH 3 PM...
EXPECT BRIEF PERIODS OF HEAVY RAIN WITH THE HEAVIER CELLS...
STRONG GUSTY WINDS AND SMALL HAIL WITH OCCASIONAL LIGHTNING.

JB
Special weather statement, May 6, 12:26 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
126 PM MDT TUE MAY 6 2014

WYZ012-013-024-062015-
JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-TETON AND GROS
VENTRE MOUNTAINS WY-
126 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON COUNTY IN
NORTHWEST WYOMING...AND EXTREME NORTHWESTERN LINCOLN COUNTY IN WEST
CENTRAL WYOMING UNTIL 215 PM MDT...

AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF U.S. HWY 26/89 MILE MARKER
120...OR 11 MILES NORTH OF ALPINE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO PEA-SIZE IN DIAMETER AND THUNDERSTORM OUTFLOW WIND GUSTS
OF 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RAFTER J RANCH...U.S. HWY 26/89 MILE MARKER 150...HORSETHIEF CANYON
BURN SCAR AND STATE HWY 22 MILE MARKER 10 AROUND 145 PM MDT.
WILSON AROUND 150 PM MDT.
TETON COUNTY FAIRGROUNDS AND JACKSON AROUND 155 PM MDT.
U.S. HWY 26/89 MILE MARKER 160 AND TETON VILLAGE AROUND 205 PM MDT.
GROS VENTRE JCT AND PHELPS LAKE AROUND 210 PM MDT.
KELLY AND MOOSE AROUND 215 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4340 11105 4377 11082 4354 11048 4317 11082
      4332 11106 4339 11106
TIME...MOT...LOC 1926Z 216DEG 21KT 4336 11092

LAVOIE

The radar

The Riverton/Lander radar (KRIW), 5 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

4 hail, 2 tornado. Local standard time, as filed.

Hail, Fremont

When
May 6, 12:42 PM MST
Where
Fremont County, 3.17 mi S of (Riw)riverton Rgnl A
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.024, -108.446

Penny sized hail fell at a residence near the Riverton Country Club.

Tornado, Fremont

When
May 6, 1:05 PM MST to 1:09 PM MST
Where
Fremont County, 6.88 mi E of Midvale to 9.13 mi W of Shoshoni Muni Arpt
Rating
EF0
Path length
4.79 mi
Path width
30 yd
Reported by
Trained Spotter
Coordinates
43.219, -108.383

A trained spotter sighted a weak tornado north of Missouri Valley Road. The tornado remained over open country and caused no damage.

Tornado, Fremont

When
May 6, 1:07 PM MST to 1:10 PM MST
Where
Fremont County, 10.63 mi ENE of Midvale to 10.95 mi SW of Boysen State Park
Rating
EF1
Path length
1.52 mi
Path width
50 yd
Property damage
$12,000
Reported by
Public
Coordinates
43.297, -108.337

A tornado was observed near Sand Mesa Road in northern Fremont County. Several power poles were toppled as the tornado traveled northeast toward a rural ranch before dissipating.

Hail, Fremont

When
May 6, 1:08 PM MST to 1:10 PM MST
Where
Fremont County, 10.51 mi SW of Boysen State Park
Measured
1 in hail
Reported by
Public
Coordinates
43.322, -108.318

One inch diameter hail was reported at a ranch along Sand Mesa Road.

Hail, Fremont

When
May 6, 1:34 PM MST to 1:37 PM MST
Where
Fremont County, 1.76 mi S of Boysen State Park
Measured
0.75 in hail
Reported by
Park/Forest Service
Coordinates
43.405, -108.163

Hail to the size of pennies was observed at Boysen State Park.

Hail, Natrona

When
May 6, 4:55 PM MST to 5:05 PM MST
Where
Natrona County, Midwest to 0.56 mi SSE of Edgerton
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
43.420, -106.280

A trained spotter estimated half dollar sized hail in Midwest. In addition, hail the size of nickels fell in Edgerton.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyThe tornado archive for Wyoming, 2014Warnings in Wyoming, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521425, 506456, 509167, 509302, 506457, 506462.